MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752918
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that balance tip broke during cataract surgery (with intra ocular lens implantation).The surgery was completed by using a new tip.There was no patient harm (no serious injury).
 
Additional Manufacturer Narrative
One opened broken phaco tip without a wrench, wrapped in plastic wrap.Only top half of broken tip returned for the report.Sample was visually inspected and found to be nonconforming, phaco broken at aspiration bypass hole, breakage is very jagged on the 1 part of the broken piece that was returned.Wall thickness is even.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo shows a broken part of phaco tip confirming the event.Videos show broken phaco tip removed from sleeve during surgery confirming the event.The complaint evaluation confirms the event.The root cause for the broken phaco tip cannot be determined from this evaluation.The phaco tip visual inspections do not show any manufacturing issues that would cause the event.The exact root cause for the broken phaco tip is unknown; therefore, specific action with regards to this complaint cannot be taken.An investigation has been completed and actions are presently being implemented to eliminate the broken phaco tip issue.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the broken phaco tip exhibited on the returned opened sample, are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19141909
Report Number1644019-2024-00764
Device Sequence Number7920697
Product Code LRO
UDI-Device Identifier00380657529186
UDI-Public00380657529186
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number8065752918
Device Lot Number14V1E9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown